Heart palpitations

cloratheshadow

Explorer
Joined
Mar 22, 2026
Messages
163
Reaction score
149
Location
California
Woke up multiple times this morning with my heart pounding. It feels a lot like severe anxiety. Since I barely had any side effects, I moved up on Reta pretty fast, but I figure my dose needs to come down. I'm at 4mg of Reta, and I saw that glucagon activity really only starts at 4mg and above?

Should I drop my dose, does splitting it help, or is this just how it goes?

On another note, I'm a GLP enthusiast now 🥳🥳 woot woot! You all are great
 
What I'd suggest is dropping your dosage down a bit and checking whether that makes a difference. An elevated or pounding heartbeat is an extremely frequent reta side effect, and it's the one I dislike most, for the very reason you mentioned. That higher RHT will probably show up regardless of how much you take, but if you increased faster than your body could get used to it, you could try 3mg or even 2mg for about a week just to test it out. Should you find it doesn't feel any less anxiety-provoking, then you'll know it's going to happen at any dose and you can raise it again. If it does get better, though, then stay at the lower dose for a few weeks before increasing. (IMHO, putting up with things like insomnia and nausea is much more of a "just suck it up" situation for me, whereas a pounding heart and anxiety means it's time to reassess).
 
ThatNextGril said:

What I'd suggest is dropping your dosage down a bit and checking whether that makes a difference. An elevated or pounding heartbeat is an extremely frequent reta side effect, and it's the one I dislike most, for the very reason you mentioned. That higher RHT will probably show up regardless of how much you take, but if you increased faster than your body could get used to it, you could try 3mg or even 2mg for about a week just to test it out. Should you find it doesn't feel any less anxiety-provoking, then you'll know it's going to happen at any dose and you can raise it again. If it does get better, though, then stay at the lower dose for a few weeks before increasing. (IMHO, putting up with things like insomnia and nausea is much more of a "just suck it up" situation for me, whereas a pounding heart and anxiety means it's time to reassess).
Yeah, that describes my situation perfectly. Every other side effect I've experienced from different medications has been no big deal. This anxious feeling, though, is really unpleasant. If things don't improve, I'll probably just continue with Tirz. The glucagon activation is the part I'm after. 🙁
 
cloratheshadow said:

Woke up multiple times this morning with my heart pounding. It feels a lot like severe anxiety. Since I barely had any side effects, I moved up on Reta pretty fast, but I figure my dose needs to come down. I'm at 4mg of Reta, and I saw that glucagon activity really only starts at 4mg and above?

Should I drop my dose, does splitting it help, or is this just how it goes?

On another note, I'm a GLP enthusiast now 🥳🥳 woot woot! You all are great
Not true. Try meditation and breathing exercises with focused attention. Check out telmisartan. My resting heart rate was about 100 before. It dropped to 66, and since I began Reta it sits at 72 now, 21 days and 4 shots in. Do you have a natural tendency toward anxiety, neuroticism, as the Big Five test measures?
 
cloratheshadow said:

Woke up multiple times this morning with my heart pounding. It feels a lot like severe anxiety. Since I barely had any side effects, I moved up on Reta pretty fast, but I figure my dose needs to come down. I'm at 4mg of Reta, and I saw that glucagon activity really only starts at 4mg and above?

Should I drop my dose, does splitting it help, or is this just how it goes?

On another note, I'm a GLP enthusiast now 🥳🥳 woot woot! You all are great
Because of that, 2.5mg was my ceiling with Reta 🙁 tachycardia and anxiety were already something I dealt with, and I didn't want things to spiral. So instead I brought in Tirz and titrated that upward when needed. The 2.5mg Reta stayed in the mix - over the past 2 months my RHR is up roughly 10. From what I've read in the research, that's fairly typical and tends to improve once you've been on it for many months.
 
At 5mg, I ended up with severe nausea. Over the past few weeks I've been dividing the dose and doing 2.5mg every 3.5 days, and so far there haven't been any problems.
 
Smiter said:

cloratheshadow said:

Woke up multiple times this morning with my heart pounding. It feels a lot like severe anxiety. Since I barely had any side effects, I moved up on Reta pretty fast, but I figure my dose needs to come down. I'm at 4mg of Reta, and I saw that glucagon activity really only starts at 4mg and above?

Should I drop my dose, does splitting it help, or is this just how it goes?

On another note, I'm a GLP enthusiast now 🥳🥳 woot woot! You all are great
Not true. Try meditation and breathing exercises with focused attention. Check out telmisartan. My resting heart rate was about 100 before. It dropped to 66, and since I began Reta it sits at 72 now, 21 days and 4 shots in. Do you have a natural tendency toward anxiety, neuroticism, as the Big Five test measures?
Anxiety is something I deal with a lot anyway, since I have PTSD and bipolar. My anxiety did ease up after an edible, but I plan to drop my dose and find out whether that makes a difference 🙁 It's just too uncomfortable for me..
 
sheilarae74 said:

At 5mg, I ended up with severe nausea. Over the past few weeks I've been dividing the dose and doing 2.5mg every 3.5 days, and so far there haven't been any problems.
I'm thinking about dropping my dose down to 3 by splitting it into two 1.5s, then titrating up from that point!
 
Sure, Reta can elevate heart rate. Still, my guess is that dehydration plays a bigger role here, particularly given that it even blunts thirst. Make a real effort to take in electrolytes, potassium above all, since a shortage of it can trigger a racing heart and palpitations right away. If drinking electrolytes isn't something you want to do, bananas or dates are an option—both contain a lot of potassium.
 
cloratheshadow said:

Smiter said:

cloratheshadow said:

Woke up multiple times this morning with my heart pounding. It feels a lot like severe anxiety. Since I barely had any side effects, I moved up on Reta pretty fast, but I figure my dose needs to come down. I'm at 4mg of Reta, and I saw that glucagon activity really only starts at 4mg and above?

Should I drop my dose, does splitting it help, or is this just how it goes?

On another note, I'm a GLP enthusiast now 🥳🥳 woot woot! You all are great
Not true. Try meditation and breathing exercises with focused attention. Check out telmisartan. My resting heart rate was about 100 before. It dropped to 66, and since I began Reta it sits at 72 now, 21 days and 4 shots in. Do you have a natural tendency toward anxiety, neuroticism, as the Big Five test measures?
Anxiety is something I deal with a lot anyway, since I have PTSD and bipolar. My anxiety did ease up after an edible, but I plan to drop my dose and find out whether that makes a difference 🙁 It's just too uncomfortable for me..
Anxiety is something I deal with too, and right now my workload is extremely heavy. When I was at 2.5 mg, my resting heart rate felt elevated for roughly the first 2 or 3 days, at times hitting 90 bpm.

Lowering to 1.5 mg and afterward to 2 mg took care of it. Over 5 months of use, it let me do a reverse diet and raise my calories, yet my body fat percentage stayed the same.

These days I take 3 mg split across 2 doses each week, and my resting heart rate sits at a perfect 70 bpm.
 
dondada109 said:

Sure, Reta can elevate heart rate. Still, my guess is that dehydration plays a bigger role here, particularly given that it even blunts thirst. Make a real effort to take in electrolytes, potassium above all, since a shortage of it can trigger a racing heart and palpitations right away. If drinking electrolytes isn't something you want to do, bananas or dates are an option—both contain a lot of potassium.
I'm on the same page — getting 3-4 liters of water plus electrolytes is essential. I also take 600 mg of magnesium bisglycinate each night.
 
Last week I increased my reta dose, and this week I've been dealing with a lot of anxiety and a racing heart. I was wondering what was causing it... now I realize I'm not alone in this. I'll give it some time and see.
 
Back
Top